Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 324, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2005, 11:23 PM CDT for Osage County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 11:23 PM CDT (04:23 UTC)
- Expired
- Aug 27, 2005, 12:31 AM CDT
- In force
- 68 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3571 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270423 SVRTSA OKC113-270530- /O.NEW.KTSA.SV.W.0324.050827T0423Z-050827T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1123 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1230 AM CDT * AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF FAIRFAX... MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY AND WYNONA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3657 9674 3639 9677 3628 9626 3655 9621 $$
2 follow-up statements
000
WWUS54 KTSA 270505
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1205 AM CDT SAT AUG 27 2005
OKC113-270530-
/O.CON.KTSA.SV.W.0324.000000T0000Z-050827T0530Z/
OSAGE OK-
1205 AM CDT SAT AUG 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR OSAGE COUNTY...
AT 1201 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF HOMINY...
MOVING EAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY AND
WYNONA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3657 9674 3655 9621 3629 9626 3635 9654
3636 9655 3637 9653 3641 9654 3639 9659
3643 9663 3644 9671 3650 9671 3656 9674
$$000
WWUS54 KTSA 270531
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CDT SAT AUG 27 2005
OKC113-270541-
/O.EXP.KTSA.SV.W.0324.000000T0000Z-050827T0530Z/
OSAGE OK-
1231 AM CDT SAT AUG 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRED AT 1230
AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3657 9674 3655 9621 3629 9626 3635 9654
3636 9655 3637 9653 3641 9654 3639 9659
3643 9663 3644 9671 3650 9671 3656 9674
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:11 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 9:11 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 911 PM CDT FRI AUG 26 2005 .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON AND EVENING ALONG A SURFACE BOUNDARY THAT EXTENDS FROM SOUTHEAST KANSAS INTO SOUTHWEST OKLAHOMA. THIS ACTIVITY HAS SHOWN A WEAKENING TREND IN THE LAST HALF HOUR AND WILL CONTINUE TO DECREASE IN INTENSITY AND COVERAGE OVER THE NEXT COUPLE OF HOURS. WILL ADJUST POPS ACCORDINGLY. TEMPERATURE FORECAST IS ON TRACK AND WILL NOT CHANGE. && .PREV DISCUSSION... (ISSUED 334 PM CDT FRI AUG 26 2005) DISCUSSION... SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST OKLAHOMA TO NORTHWEST ARKANSAS. PRECIPITABLE WATER APPROACHING 2 INCHES. OUTFLOW BOUNDARY WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE. MORE DYNAMIC CONVECTION JUST STARTING TO FIRE ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5. BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF CWA AND NORTHERN TIER OF OKLAHOMA ZONES. EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO THE SOUTHEAST PORTION OF FORECAST AREA. H850 TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE ALONG WITH SURFACE DEWPOINTS THE NEXT COUPLE OF DAYS. EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT FOR TSA CWA REGION TO KEEP EXTENDED FORECAST DRY THROUGH DAY SEVEN. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 75 95 72 93 / 50 10 0 10 FSM 76 97 72 94 / 50 30 10 10 MLC 74 96 72 95 / 30 30 10 10 BVO 68 93 66 93 / 70 10 0 10 FYV 68 92 63 91 / 50 20 0 10 BYV 70 93 66 91 / 50 20 0 10 MKO 74 93 68 93 / 30 20 10 10 MIO 70 93 67 92 / 80 10 0 10 F10 73 93 70 92 / 40 20 10 10 HHW 77 98 73 98 / 20 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI AUG 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE AFTERNOON THROUGH MID-EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH THUNDERSTORM CHANCES ENDING SATURDAY EVENING. IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER IS ON TAP FOR NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Aug 26, 7:36 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 3 SW HULAH 36.90N 96.07W
08/26/2005 0.75 INCH OSAGE OK BROADCAST MEDIA
SOUTHWEST OF HULAH DAM
&&
JDSLocal storm report, Aug 26, 7:55 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 1 N WANN 36.93N 95.80W
08/26/2005 NOWATA OK EMERGENCY MNGR
PART OF BARN DESTROYED. LARGE TREE BLOWN DOWN BLOCKING
COUNTY ROAD.
&&
JDSLocal storm report, Aug 26, 8:44 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 7 W NOWATA 36.70N 95.76W
08/26/2005 60 MPH NOWATA OK PUBLIC
&&
JDSLocal storm report, Aug 26, 10:16 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 1 N WANN 36.93N 95.80W
08/26/2005 NOWATA OK EMERGENCY MNGR
STRONG WINDS MOVED VEHICLE APPROXIMATELY 50 FEET.
UNOCCUPIED MOBILE HOME USED FOR STORAGE WAS ROLLED.
&&
JDSSpecial weather statement, Aug 26, 11:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1103 PM CDT FRI AUG 26 2005 OKZ054>058-270515- CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON- 1103 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM WATCH 748 TO EXPIRE FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS ALLOWS TO EXPIRE 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA AND VINITA.
Special weather statement, Aug 26, 11:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT FRI AUG 26 2005
OKZ054-059-270445-
OSAGE OK-PAWNEE OK-
1119 PM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF RALSTON...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...BLACKBURN...
SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Aug 26, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 64 min |
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| Aug 26, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.